MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of difficulty advancing the catheter was confirmed during functional testing.During testing, the returned guidewire was tested with the returned catheter, and significant resistance was felt while attempting to advance the catheter over the guidewire.The root cause of the difficulty advancing the catheter was due to a kinked guidewire, likely attributed to user handling.During the visual inspection of the returned catheter, blood residue was noted on the catheter's balloons.No kinks or physical damage were found on the catheter, and no damage was observed to the catheter's balloons.During functional testing of the returned catheter, all infusion ports and lumens were flushed without any resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated while pressurized up to 100 psi.No leaks or issues were found, and the catheter functioned as intended.During the functional testing, the returned guidewire was tested with the returned catheter.Significant resistance was encountered while trying to advance the catheter over the guidewire, confirming the reported complaint.This issue was due to multiple kinks located along the middle of the returned guidewire.An additional guidewire test was performed: a known-good zoll guidewire was slowly inserted through the central lumen of the catheter, starting at the catheter tip and exiting through the distal infusion luer port without any resistance.The guidewire passed through the entire length of the lumen with no resistance.Historical complaints were reviewed for investigation results related to the reported complaint, and there were no similar complaints reported for the icy catheter with lot number 196374.
 
Event or Problem Description
The advanced practice provider reported difficulty advancing the icy catheter (lot #196374) over the guidewire into the patient's femoral vein.The customer reported that after placing the guidewire in the vessel, they encountered significant resistance while attempting to advance the catheter.The customer stated that they didn't feel comfortable advancing the catheter due to concerns about not being able to remove the guidewire.They managed to get the guidewire to come off the catheter's end, but with a lot of resistance.The customer retrieved a new icy kit and successfully completed the insertion.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
Sections d1 (brand name) and d4 (catalog # and primary unique device identifier (udi) #) were corrected.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22293879
Report Number3010617000-2025-00416
Device Sequence Number8921814
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number196374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown